Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 337, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 1, 2020, 8:11 PM CDT for 6 counties in Mississippi. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2020, 8:11 PM CDT (01:11 UTC)
- Expired
- Jul 1, 2020, 9:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Leake County, MS, Madison County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 8:35 PM CDT | TSTM WND DMG | 1 Ene Morton, MS | TREE DOWN NEAR OAKDALE AND WAGONER. |
| Jul 1, 8:35 PM CDT | TSTM WND DMG | Lake, MS | TREES DOWN IN LAKE. |
| Jul 1, 8:39 PM CDT | TSTM WND DMG | Decatur, MS | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3176 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 13.8
The text
As transmitted.
484
WUUS54 KJAN 020111
SVRJAN
MSC079-089-099-101-121-123-020200-
/O.NEW.KJAN.SV.W.0337.200702T0111Z-200702T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
811 PM CDT Wed Jul 1 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southern Leake County in central Mississippi...
Northeastern Rankin County in central Mississippi...
Newton County in east central Mississippi...
Scott County in central Mississippi...
Southern Neshoba County in east central Mississippi...
Southeastern Madison County in central Mississippi...
* Until 900 PM CDT.
* At 810 PM CDT, severe thunderstorms were located along a line
extending from near Forestdale to Dowdville to near Farmhaven,
moving south at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Brandon, Canton, Forest, Morton, Prospect, Harperville, Neshoba,
Decatur, Pelahatchie, Leesburg, Farmhaven, Goshen Springs, Ludlow,
Sharon, Forkville, Pisgah, Branch, Conehatta, Herbert Springs and
Stratton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3239 8892 3233 8923 3225 9002 3268 9004
3269 8932 3273 8892 3262 8891
TIME...MOT...LOC 0110Z 348DEG 29KT 3276 8892 3266 8932 3266 8976
HAIL...0.75IN
WIND...60MPH
$$
NF1 follow-up statement
327
WWUS54 KJAN 020135
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
835 PM CDT Wed Jul 1 2020
MSC079-099-020144-
/O.CAN.KJAN.SV.W.0337.000000T0000Z-200702T0200Z/
Leake MS-Neshoba MS-
835 PM CDT Wed Jul 1 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEAKE AND SOUTHERN
NESHOBA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3239 8892 3233 8923 3225 9002 3264 9004
3258 8973 3258 8892
TIME...MOT...LOC 0134Z 348DEG 31KT 3249 8899 3233 8950 3245 8994
$$
MSC089-101-121-123-020200-
/O.CON.KJAN.SV.W.0337.000000T0000Z-200702T0200Z/
Rankin MS-Newton MS-Scott MS-Madison MS-
835 PM CDT Wed Jul 1 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN RANKIN...NEWTON...SCOTT AND SOUTHEASTERN MADISON
COUNTIES...
At 834 PM CDT, severe thunderstorms were located along a line
extending from near Little Rock to near Forest to Goshen Springs,
moving south at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Brandon, Canton, Forest, Morton, Prospect, Harperville, Decatur,
Pelahatchie, Leesburg, Stratton, Goshen Springs, Ludlow, Steele,
Hillsboro, Forkville, Pisgah, Branch, Duffee, Conehatta and Little
Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3239 8892 3233 8923 3225 9002 3264 9004
3258 8973 3258 8892
TIME...MOT...LOC 0134Z 348DEG 31KT 3249 8899 3233 8950 3245 8994
HAIL...0.75IN
WIND...60MPH
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:07 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 1, 8:07 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Jackson MS 807 PM CDT Wed Jul 1 2020 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Updating the near term TAFs for convection and outflow from storms for GTR GWO MEI, and MVFR conditions associated with the TSRA. Otherwise, mainly a VFR forecast through the end of the period. Northwesterly winds associated with the outflow from the thunderstorms will dissipate and come back around to more southerly behind the storms overnight. && .DISCUSSION... Through tomorrow... Convection has remained mostly across the eastern part of the forecast area closer to where the troughing is occurring to our east. To our west, a ridge is building and this will leave the forecast area under northwest flow aloft. Afternoon convection should diminish in the evening but southward diving MCS across Missouri and Arkansas may maintain itself into northern Mississippi. The question remains as to how far south it will make it. With sufficient instability remaining further south, see no reason why this system won't make it into northern Mississippi and perhaps into the northern parts of my forecast area. Several hi-res models indicate this potential as well and some adjustment to the current marginal outlook is likely needed. Any lingering boundaries could remain an impetus for additional convection later tonight and then again tomorrow. Given a warm and moist airmass in place, it won't take much of the atmosphere to reload for additional storms tomorrow even if an MCS moves through the region tonight and a marginal risk will be in place for tomorrow as well. Given ample moisture in place, it also won't be out of the question for some localized flash flooding risk. This will especially be a potential for training storms. However, confidence is not high in where and won't outlook this in our HWO or graphics for now. The other issue will be the heat stress. As temperatures rise into the lower 90s, especially in the west, and dewpoints remain in the mid to upper 70s, this will bring heat stress to near 105 degrees. Depending on how convection occurs as well, conditions could also be higher for this. Will keep with the limited risk for now and let later shifts assess the need for a heat advisory based on latest convective trends. /28/ Tomorrow night through Wednesday... An active summer pattern will persist across the region through the forecast period with warm and humid conditions. The synoptic pattern will be characterized by stout ridging across the Central and Southern Plains with a mean longwave trough across the Pacific Northwest. Several shortwave perturbations will rotate through the base of the trough, but will lift north around the ridge through the Inter-Mountain West and into the Canadian Prairies well to our north. Meanwhile, across the southeast states, weak troughing will persist both aloft and at the surface. This will promote an active stretch of convection with scattered to numerous diurnally driven thunderstorms each day. Strong to severe storms cannot be ruled out any given day, but will be governed by previous day's convective activity and any residual outflow boundaries/MCVs. As such, microburst potential will have to be assessed on a day-to-day basis so will keep the HWO/graphics clear for now. Cloud cover and thunderstorm coverage will help keep temperatures down, but highs in the upper 80s to low 90s with mid to upper 70s dewpoints will continue to foster hot and humid conditions. Will keep the HWO/graphics clear of heat stress for now as forecast heat index values are expected to generally remain in the low 100s. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 92 75 90 / 26 66 51 66 Meridian 72 89 73 90 / 59 80 51 67 Vicksburg 75 93 76 90 / 18 43 42 64 Hattiesburg 73 92 74 90 / 20 64 49 72 Natchez 73 92 75 89 / 5 27 42 71 Greenville 76 92 75 90 / 29 54 51 53 Greenwood 74 92 74 91 / 59 69 51 53 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && HJS
Hazardous weather outlook, Jul 1, 3:59 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 359 PM CDT Wed Jul 1 2020 ARZ074-075-LAZ007>009-016-025-MSZ040-047-053-054-059-061>064- 022100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Madison LA- Tensas-Issaquena-Warren-Claiborne-Copiah-Jefferson-Franklin MS- Lincoln-Lawrence-Jefferson Davis- 359 PM CDT Wed Jul 1 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Thursday EXCESSIVE HEAT THREAT...Limited TIMING...Thursday There is a limited threat for dangerous heat with heat indices expected to approach 105 Thursday. (https://www.weather.gov/images/jan/graphicast/1.png) A few strong to severe storms with damaging wind gusts and hail will be possible Thursday. https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday through Thursday night. MSZ018-019-025-027-034>036-041>043-048-049-055-022100- Bolivar-Sunflower-Leflore-Carroll-Washington-Humphreys-Holmes- Sharkey-Yazoo-Madison MS-Hinds-Rankin-Simpson- 359 PM CDT Wed Jul 1 2020 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight and Thursday EXCESSIVE HEAT THREAT...Limited TIMING...Thursday There is a limited threat for dangerous heat with heat indices expected to approach 105 Thursday. (https://www.weather.gov/images/jan/graphicast/1.png) A few strong to severe storms with damaging wind gusts and hail will be possible this evening and again Thursday. (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday night. MSZ026-028>033-037>039-044>046-050>052-056>058-065-066-074-022100- Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala- Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale- Smith-Jasper-Clarke-Covington-Jones-Forrest- 359 PM CDT Wed Jul 1 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight and Thursday A few strong to severe storms with damaging wind gusts and hail will be possible this evening and again Thursday. (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday night. LAZ015-023-024-026-MSZ060-022100- Richland-Franklin LA-Catahoula-Concordia-Adams- 359 PM CDT Wed Jul 1 2020 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Thursday EXCESSIVE HEAT THREAT...Limited TIMING...Thursday There is a limited threat for dangerous heat with heat indices expected to approach 105 Thursday. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ072-073-022100- Marion-Lamar- 359 PM CDT Wed Jul 1 2020 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Thursday A few strong to severe storms with damaging wind gusts and hail will be possible Thursday. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday through Thursday night. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jul 1, 5:45 PM CDT, 2 hours 26 minutes before
Special Weather Statement National Weather Service Jackson MS 545 PM CDT Wed Jul 1 2020 MSZ039-012315- Noxubee MS- 545 PM CDT Wed Jul 1 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOXUBEE COUNTY UNTIL 615 PM CDT... At 544 PM CDT, Meteorologists were tracking a strong thunderstorm near Brooksville, or 17 miles southeast of Starkville, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Brooksville around 600 PM CDT. Macon around 610 PM CDT. Deerbrook around 615 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3298 8852 3318 8880 3329 8873 3329 8833 TIME...MOT...LOC 2244Z 290DEG 16KT 3324 8865 NF
Special weather statement, Jul 1, 5:56 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
556 PM CDT Wed Jul 1 2020
MSZ046-012330-
Kemper MS-
556 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT KEMPER COUNTY UNTIL 630 PM
CDT...
At 556 PM CDT, Meteorologists were tracking a strong thunderstorm
near Forestdale, or 8 miles southwest of Preston, moving east at 20
mph.
Wind gusts up to 50 mph will be possible with this storm and ahead
of this storm before rain arrives.
Locations impacted include...
Preston, De Kalb, Liberty, Blackwater, Damascus, Bluff Springs and
Prismatic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3258 8856 3258 8874 3260 8892 3271 8892
3290 8891 3293 8855
TIME...MOT...LOC 2256Z 274DEG 17KT 3277 8889
NFSpecial weather statement, Jul 1, 6:19 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
619 PM CDT Wed Jul 1 2020
MSZ039-046-012345-
Kemper MS-Noxubee MS-
619 PM CDT Wed Jul 1 2020
...STRONG THUNDERSTORMS WILL AFFECT EASTERN NOXUBEE AND NORTHEASTERN
KEMPER COUNTIES UNTIL 645 PM CDT...
At 619 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Bigbee Valley to near Macon.
Movement was east at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Bigbee Valley and Prairie Point around 630 PM CDT.
Paulette and Cooksville around 645 PM CDT.
Other locations impacted by these storms include Shuqualak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3281 8836 3282 8839 3302 8867 3329 8845
3329 8831 3321 8831
TIME...MOT...LOC 2319Z 291DEG 16KT 3326 8841 3308 8855
NFSpecial weather statement, Jul 1, 6:28 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
628 PM CDT Wed Jul 1 2020
MSZ029>033-020015-
Lowndes MS-Oktibbeha MS-Clay MS-Choctaw MS-Webster MS-
628 PM CDT Wed Jul 1 2020
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHOCTAW...OKTIBBEHA...
WEBSTER...CLAY AND NORTHERN LOWNDES COUNTIES UNTIL 715 PM CDT...
At 627 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Prairie to Cumberland to near Lodi.
Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Starkville, Columbus, West Point, Columbus AFB, Montpelier, Eupora,
Caledonia, Maben, Mathiston, Sessums, Longview, Clarkson, Pheba,
Muldrow, Pala Alto, Embry, Cumberland, Griffith, Sherwood and Kolola
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3363 8826 3339 8868 3335 8945 3344 8945
3343 8942 3346 8938 3346 8951 3368 8950
3370 8914 3375 8901 3376 8893 3378 8893
3381 8885 3381 8872 3368 8872 3367 8850
3365 8851 3369 8837 3374 8833 3373 8825
TIME...MOT...LOC 2327Z 303DEG 27KT 3383 8868 3364 8908 3360 8951
NFSpecial weather statement, Jul 1, 6:53 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
653 PM CDT Wed Jul 1 2020
MSZ027-028-032-036>038-020045-
Carroll MS-Attala MS-Winston MS-Montgomery MS-Choctaw MS-Holmes MS-
653 PM CDT Wed Jul 1 2020
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHOCTAW...EASTERN
HOLMES...SOUTHEASTERN CARROLL...ATTALA...WINSTON AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 745 PM CDT...
At 653 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 9 miles east of Kilmichael to near Poplar
Creek to near Coila. Movement was southeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kosciusko, Louisville, Durant, Franklin, Ackerman, Goodman, Vaiden,
Newport, Mcmillan, Poplar Creek, Emory, Smyrna, Bowling Green,
Hesterville, Chester, Zama, Coila, Mcadams, Possumneck and Noxapater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 8888 3292 8900 3294 9003 3341 9000
3338 8915
TIME...MOT...LOC 2353Z 327DEG 32KT 3340 8941 3334 8963 3337 8989
NFSpecial weather statement, Jul 1, 7:05 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
705 PM CDT Wed Jul 1 2020
MSZ030>033-038-039-020045-
Lowndes MS-Oktibbeha MS-Winston MS-Noxubee MS-Clay MS-Choctaw MS-
705 PM CDT Wed Jul 1 2020
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CHOCTAW...NORTHERN
NOXUBEE...SOUTHERN OKTIBBEHA...EASTERN WINSTON...SOUTHEASTERN CLAY
AND LOWNDES COUNTIES UNTIL 745 PM CDT...
At 705 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Aberdeen to near Columbus AFB to
near Tibbee to Longview. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Starkville, Columbus, Columbus AFB, Macon, Brooksville, Caledonia,
Crawford, Sessums, Betheden, Prairie Point, Craig Springs, Millcreek,
Longview, Oktoc, Bent Oak, Deerbrook, Kolola Springs, Steens, Bigbee
Valley and Mashulaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3316 8832 3297 8890 3336 8915 3348 8865
3361 8857 3366 8850 3366 8846 3367 8844
3367 8842 3369 8839 3369 8837 3372 8833
3374 8833 3374 8825
TIME...MOT...LOC 0005Z 296DEG 33KT 3381 8851 3368 8853 3354 8859 3340
8891
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:05 PM CDT | Special Weather Statement | JAN | Lowndes, Noxubee, Oktibbeha | 40 min |
| Jul 1, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 44 min |
| Jul 1, 7:33 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 42 min |
| Jul 1, 8:17 PM CDT | Flash Flood Warning | JAN | Winston | 118 min |
| Jul 1, 8:39 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Rankin, Scott, Simpson, Smith | 39 min |
| Jul 1, 8:42 PM CDT | Flash Flood Warning | JAN | Madison, Rankin | 2 hr |
| Jul 2, 8:33 AM CDT | Special Weather Statement | JAN | Neshoba | 27 min |
| Jul 2, 9:03 AM CDT | Special Weather Statement | JAN | Neshoba | 42 min |
| Jul 2, 9:06 AM CDT | Special Weather Statement | JAN | Oktibbeha | 39 min |
| Jul 2, 9:08 AM CDT | Special Weather Statement | JAN | Oktibbeha | 52 min |
| Jul 2, 9:20 AM CDT | Special Weather Statement | JAN | Newton | 40 min |
| Jul 2, 9:32 AM CDT | Special Weather Statement | JAN | Winston | 28 min |
| Jul 2, 9:57 AM CDT | Special Weather Statement | JAN | Jasper | 48 min |
| Jul 2, 10:00 AM CDT | Special Weather Statement | JAN | Neshoba, Winston | 45 min |
| Jul 2, 10:17 AM CDT | Flash Flood Warning | JAN | Neshoba, Newton, Winston | 118 min |
| Jul 2, 10:28 AM CDT | Special Weather Statement | JAN | Jasper | 47 min |
| Jul 2, 10:38 AM CDT | Special Weather Statement | JAN | Neshoba | 52 min |
| Jul 2, 11:25 AM CDT | Special Weather Statement | JAN | Jones | 50 min |
| Jul 2, 12:34 PM CDT | Special Weather Statement | JAN | Yazoo | 26 min |
| Jul 2, 12:39 PM CDT | Special Weather Statement | JAN | Madison | 36 min |
| Jul 2, 1:05 PM CDT | Special Weather Statement | JAN | Rankin | 25 min |
| Jul 2, 1:28 PM CDT | Special Weather Statement | JAN | Yazoo | 32 min |
| Jul 2, 2:00 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 3 hr |
| Jul 2, 2:09 PM CDT | Special Weather Statement | JAN | Copiah, Hinds | 51 min |
| Jul 2, 2:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 41 min |
| Jul 2, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 45 min |
| Jul 2, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 37 min |
| Jul 2, 3:23 PM CDT | Special Weather Statement | JAN | Humphreys | 22 min |
| Jul 2, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 48 min |
| Jul 2, 4:11 PM CDT | Special Weather Statement | JAN | Issaquena | 34 min |
| Jul 2, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 41 min |
| Jul 2, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.